Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 30, 2022, 1:31 AM MDT for 18 counties in New Mexico. It took effect at May 30, 2022, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 1:31 AM MDT (07:31 UTC)
- In effect from
- May 30, 2022, 9:00 AM MDT
- Expired
- May 30, 2022, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 4890 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS75 KABQ 300731 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 131 AM MDT Mon May 30 2022 NMZ210-212>216-223-227>233-301800- /O.NEW.KABQ.WI.Y.0056.220530T1500Z-220531T0200Z/ Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County-Guadalupe County- 131 AM MDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and northeast New Mexico. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
3 follow-up statements
832 WWUS75 KABQ 301809 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1209 PM MDT Mon May 30 2022 NMZ210-212>216-223-227>233-310200- /O.CON.KABQ.WI.Y.0056.000000T0000Z-220531T0200Z/ Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County-Guadalupe County- 1209 PM MDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, and northeast New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds and areas of blowing dust on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
792 WWUS75 KABQ 302014 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 214 PM MDT Mon May 30 2022 NMZ228-310200- /O.UPG.KABQ.WI.Y.0056.000000T0000Z-220531T0200Z/ /O.NEW.KABQ.HW.W.0021.220530T2014Z-220531T0200Z/ Far Northeast Highlands- 214 PM MDT Mon May 30 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Far Northeast Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ205-206-221-234-310200- /O.EXA.KABQ.WI.Y.0056.000000T0000Z-220531T0200Z/ West Central Plateau-West Central Mountains-Sandia and Manzano Mountains including Edgewood-Quay County- 214 PM MDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Plateau, West Central Mountains, and Quay County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds and areas of blowing dust on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ210-212>216-223-227-229>233-310200- /O.CON.KABQ.WI.Y.0056.000000T0000Z-220531T0200Z/ Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County- 214 PM MDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central, and northeast New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds and areas of blowing dust on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
933 WWUS75 KABQ 310205 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 805 PM MDT Mon May 30 2022 NMZ228-310315- /O.EXP.KABQ.HW.W.0021.000000T0000Z-220531T0200Z/ Far Northeast Highlands- 805 PM MDT Mon May 30 2022 ...HIGH WIND WARNING HAS EXPIRED... Windy conditions will persist through the evening hours, but well below warning threshold. $$ NMZ205-206-210-212>216-221-223-227-229>234-310315- /O.EXP.KABQ.WI.Y.0056.000000T0000Z-220531T0200Z/ West Central Plateau-West Central Mountains-Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Sandia and Manzano Mountains including Edgewood-Central Highlands- Johnson and Bartlett Mesas Including Raton Pass-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 805 PM MDT Mon May 30 2022 ...WIND ADVISORY HAS EXPIRED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes may persist through the evening. The threat has ended. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 29, 11:44 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 29, 11:44 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1144 PM MDT Sun May 29 2022 .AVIATION... 06Z TAF CYCLE Brisk west winds continue overnight, especially in the higher terrain and exposed locations. A similar day is forecast for Memorial Day with strong west to southwest winds returning to all TAF sites by late morning into the early afternoon. Overall, winds will be a little less and virga showers are not as likely. The one site that could receive a virga shower is KFMN but not enough confidence to put it in the TAF. && .PREV DISCUSSION...612 PM MDT Sun May 29 2022... .UPDATE... Updated forecast for this evening to increase blowing dust mention for northwest NM along and near a slow moving surface cold front. KFMN went down to 1/2 SM visibility in blowing dust/sand. 33 && .PREV DISCUSSION...348 PM MDT Sun May 29 2022... .SYNOPSIS... Strong southwest winds and fire weather concerns will continue through Memorial Day. The recent cooling trend will continue Monday, when readings will bottom out in the 70s and 80s across the west and north, and mostly in the 80s to mid 90s elsewhere. Weaker winds are expected Tuesday, but it will still be gusty and very dry as temperatures begin to rebound. A moist backdoor cold front will introduce a chance of showers and thunderstorms to eastern areas Tuesday night, maybe as far west as the central mountain chain Wednesday afternoon, then as far west as the continental divide Thursday and Friday. The best chance for any wetting precipitation will be found across the eastern plains, with a gusty mix of wet and dry storms further west each day. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Upper level low over the northern parts of the Great Basin will continue to support a strong jet stream moving across the Great Basin and through the southern Rockies. Water vapor imagery shows plenty of wave action within the core of the jet. Colder air aloft will steepen lapse rates over the Four Corners and may be enough for a few showers this afternoon and tonight for the NW Plateau and Tusas Mtns. Main concern here will be any downbursts that cause high winds gusts and blowing dust tonight. Deep mixing to possibly as high as 500mb will support gusty winds at the surface. Right now most peak wind gusts have been in the 35-45 mph range but suspect there will be a few above 50 mph later this afternoon and evening. Several short term guidance have highest winds closer to 00Z. Winds should remain above 10 knots for most areas tonight with a few gusts. Given the wave activity noted in water vapor imagery, mountain wave breaking could also provide some higher wind gusts. Moisture recovery should be better tonight given higher dewpoints but still not great. Monday is shaping up to be a not as windy day but still a windy day. There may be the next for a few wind advisories but most areas should have winds less than that. Winds still are high enough for critical fire weather conditions so Red Flag Warnings will be in place yet again. Temperatures do continue a downward trend as the upper low moves over the central Rockies with falling 500mb heights. Winds finally drop off more significantly Monday night into Tuesday ahead of a backdoor cold front. This front should push down the eastern plains Monday night into Tuesday. 39 LONG TERM...(TUESDAY THROUGH SUNDAY)... Breezy conditions are forecast in most places on Tuesday as another upper level low pressure system weakens while shifting eastward across the central Rockies. It will keep the flow over NM fairly brisk with the strongest surface winds Tuesday potentially reaching 45 mph over the northern mountains. Humidities will again be very low Tuesday, even behind a backdoor cold front that drops into northeast areas Monday night. High temperatures will vary from 4 degrees below normal near the Four Corners to as much as 8 degrees above normal on the southeast plains Tuesday afternoon. As the storm system exits eastward from the central Rockies, a stronger and moister backdoor cold front is forecast to push west southwestward through the NM Wednesday afternoon and night, which is a little slower than previous forecast packages. The front should push westward all the way to the continental divide by sunrise Thursday, with a potentially strong gap wind below canyons opening into the central valley late Wednesday night and Thursday morning. Gusts could peak near 50 mph in Albuquerque below Tijeras Canyon. The backdoor cold front will increase low level moisture enough for showers and thunderstorms to develop mainly over eastern areas Tuesday night and Wednesday. The potential exists for isolated cells over the central mountain chain as well, but with PWATs only about a half inch there cells should be on the gusty and dry side. A ridge of high pressure will begin to move over NM from the west Thursday, but modest low level moisture introduced by the backdoor cold front Wednesday night should enable isolated, gusty, and dry thunderstorms to develop over the central valley and westward to the continental divide Thursday afternoon. Further east scattered to isolated cells are expected Thursday. With PWATs only around 0.75" along the central mountain chain, there will probably be a mix of wet and dry cells there Thursday afternoon. Models depict a moist southeasterly low level return flow setting up over central and eastern areas Thursday night, which could set the stage for a scattered to isolated mix of wet and dry storms as far west as the continental divide on Friday if the return flow pans out. Probably cells on the western edge of the moisture will be dry with wetter activity favoring the central mountain chain eastward. Drier air is forecast to move in from the west on Saturday with breezy to windy conditions developing, warmer temperatures, and more fire weather concerns as a broad upper low begins moving into the northwest US. 44 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS AREAWIDE TODAY AND MEMORIAL DAY... Another day another red flag warning. Most areas are experiencing critical fire weather conditions and we look for those conditions to continue tomorrow. We decided to add the NW Plateau fire weather zone to the red flag warning for tomorrow. Conditions will still be borderline critical but model guidance has trended a little more drier and more windy than before. Higher end critical conditions will be expected basically from the Upper Gila region through the eastern Plains. This corresponds well to where the higher end winds are expected to occur for tomorrow along with single digit RH. Tuesday will still be a very dry day but winds should be less. We do not think we will need a red flag warning but will continue to evaluate. The main concern will be the progress of a backdoor cold front through the eastern plains and how far west it pushes. The Highlands could still get some higher winds but it looks like maybe only an hour or two of critical conditions. Moisture continues to be forecast to increase across the eastern half of the state for Wednesday into Thursday so we should get a break in critical fire weather conditions. Thunderstorm chances also increase but will be elevated storms as another back door front pushes into NM Wednesday night into Thursday. 39 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Monday for the following zones... NMZ101>109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:19 PM MDT | Special Weather Statement | ABQ | McKinley, Rio Arriba, San Juan | 56 min |
| May 30, 2:14 PM MDT | High Wind Warning | ABQ | Colfax, Mora | 6 hr |
| May 30, 2:47 PM MDT | Red Flag Warning | ABQ | 28 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.